Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 27, 2014, 11:21 AM EDT for Alleghany County, Bath County, City of Covington, Virginia; Greenbrier County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 27, 2014, 12:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WWUS81 KRNK 271521
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 AM EDT SUN JUL 27 2014
VAZ019-020-WVZ045-271615-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
1121 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1215 PM EDT
* AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF SUMMERSVILLE TO NEAR GAP MILLS...MOVING TO THE EAST AT 25
MPH. THESE STORMS WILL SPREAD NORTHEAST ACROSS LEWISBURG IN THE
NEXT 30 MINUTES BRINGING A PERIOD OF HEAVY RAINFALL TO PARTS OF
THE GREENBRIER VALLEY BEFORE MOVING INTO WESTERN BATH AND
ALLEGHANY COUNTIES BEFORE NOON.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
COVINGTON CITY...
WARM SPRINGS...
HOT SPRINGS...
AND CLIFTON FORGE CITY.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3821 7961 3807 7950 3797 7957 3761 8018
3771 8035 3769 8038 3772 8040 3769 8045
3770 8051 3809 8080 3808 8071 3827 8044
3823 8036 3811 8036 3805 8027 3806 7997
3811 7993 3813 7995 3818 7992 3827 7980
TIME...MOT...LOC 1512Z 262DEG 22KT 3819 8083 3757 8036
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 10:46 AM EDT, 35 minutes earlier.
Area forecast discussion, Jul 27, 10:46 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1046 AM EDT SUN JUL 27 2014 .SYNOPSIS... UPPER DISTURBANCES WILL CONTINUE TO WORK INTO THE AREA THIS AFTERNOON AND EVENING IN ADVANCE OF A STRONG COLD FRONT THAT WILL BE APPROACHING FROM THE NORTHWEST THIS EVENING. THESE FEATURES MAY TRIGGER STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. THE COLD FRONT WILL MOVE ACROSS THE REGION BY EARLY MONDAY...RESULTING IN COOLER WEATHER INTO THE MIDDLE OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1020 AM EDT SUNDAY... FORECAST REMAINS COMPLICATED INTO THIS EVENING GIVEN TIMING ISSUES OF IMPULSES ALOFT AND MODEL UNCERTAINTY WITH THESE FEATURES. CURRENT SHORTWAVE CROSSING THE REGION THAT CAUSED THE EARLIER ARRIVAL OF SHRA/TSRA EARLY THIS MORNING CONTINUES TO PRODUCE BANDS OF SHOWERS AND STORMS OVER THE WEST BUT ALSO A QUITE EXTENSIVE AREA OF CLOUD COVER WITHIN THE APPARENT LEFTOVER COOL POOL. NEXT UPSTREAM VORT AHEAD OF THE FRONT THAT LOOKS TO BE THE MAIN PLAYER FOR STRONGER STORMS LATER ON WILL WORK AROUND THE UPSTREAM UPPER TROF THIS AFTERNOON AND EVENTUALLY MERGE WITH THE SURFACE COLD FRONT EARLY TONIGHT. FORECAST SHEAR AND HELICITY QUITE LARGE AS WELL AS LAPSES BUT ALL DEPENDENT UPON INSTABILITY WHICH WILL BE THE DRIVING FORCE FOR ORGANIZED COVERAGE LATER ON. LATEST 12Z GUIDANCE CONTINUES TO SHIFT THE BETTER LIFT TO LATER IN THE DAY AND MORESO THIS EVENING AS WILL LIKELY TAKE LONGER TO GET AT LEAST DECENT HEATING AND CAPES REACHING 1-2K J/KG. THUS MAY HAVE A SITUATION WHERE INITIALLY WILL SEE MORE ELEVATED CONVECTION ESPCLY NORTH/CENTRAL SECTIONS...WITH MORE SURFACE BASED STORMS TAKING SHAPE ACROSS THE FAR SW PER BETTER THETA-E AND HEATING UNDER THE INCREASING SW JET. OTRW COMBO OF WESTERLY FLOW ALOFT AND EARLY CLOUDS/SHRA LIKELY TO CAUSE LESS EARLY ON...SO LOWERED POPS SOUTHERN/EAST TO INIT...THEN INCREASED WEST FOR LEAST MORE SHRA EARLY AFTERNOON AHEAD OF THE NEXT MCS BEFORE THINGS PERHAPS COME TOGETHER FOR DEEPER CONVECTION ESPCLY WEST- NORTH LATE IN THE DAY. CONSIDERED A FLOOD WATCH OVER THE FAR WEST/NW WHERE 12Z GUIDANCE SHOWING IN EXCESS OF AN INCH OF RAIN BUT GIVEN UNCERTAINTY AND LIGHT AMOUNTS OVERNIGHT WILL CONTINUE TO HOLD OFF FOR NOW. TEMPS REMAIN QUITE TRICKY AS SEEING LITTLE RISE ATTM AND WITH LATEST LAV MO COOLER...EXPECT MORE LATE DAY HIGHS SO LOWERED A CAT OR SO MOST SPOTS WHICH MAY NOT BE COOL ENOUGH OVER THE NW. PREVIOUS DISCUSSION AS OF 500 AM EDT SUNDAY... SHOWERS AND SCATTERED THUNDERSTORMS ARE OBSERVED ACROSS THE FORECAST REGION THIS MORNING AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. RAINFALL AMOUNTS HAVE BEEN OBSERVED AROUND A HALF INCH ACROSS SOUTHEAST WEST VIRGINIA...WITH AMOUNTS TAPERING DOWN TO A FEW HUNDREDTHS FURTHER EAST. IN ADDITION TO THE ACTIVITY CURRENTLY AFFECTING OUR AREA...ALSO KEEPING AN EYE ON TWO OTHER AREAS OF THUNDERSTORM ACTIVITY...ONE ENTERING WESTERN KENTUCKY AND ANOTHER OVER EASTERN ILLINOIS. RAPID UPDATE FORECAST MODELS APPEAR TO BE IN GOOD AGREEMENT THAT THE THUNDERSTORMS OVER WESTERN KENTUCKY WILL SHIFT EAST SOUTHEAST... PUSHING INTO THE NORTH CAROLINA MOUNTAINS LATE MORNING TO AROUND NOON. WHILE THE DISTURBANCE TRIGGERING THESE STORMS MAY REMAIN STRONG ENOUGH TO PRODUCE SOME GUSTY WINDS ACROSS THE MOUNTAINS... WONDERING IF THE CLOUD COVER IT PRODUCES WILL ALSO LIMIT INSTABILITY FOR AREAS SOUTH OF HIGHWAY 460 DURING THE AFTERNOON AS THE SECOND...MORE POTENT DISTURBANCE PUSHES EAST ALONG THE OHIO RIVER. THE SECOND DISTURBANCE WILL BRING WITH IT AN UNSEASONABLY STRONG MID LEVEL WINDS IN THE RANGE OF 50KT TO 60KT. WITH CLOUD COVER EXPECTED TO BE MORE DIMINISHED HEADING INTO THE AFTERNOON NORTH OF HIGHWAY 460...EXPECT GREATER INSTABILITY IN THIS AREA. MODELS ARE IN AGREEMENT ON BRINGING THE SECOND LINE OF STORMS INTO SOUTHEAST WEST VIRGINIA DURING THE 6PM TO 8PM TIME FRAME...WITH CONVECTION QUICKLY SPREADING EAST THEREAFTER. THE MAIN THREAT WITH THESE STORMS WILL BE POTENTIALLY DAMAGING WINDS AS THE DOWNDRAFTS PULL THE STRONG MID LEVEL WINDS TO THE SURFACE. HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER CELLS...AS WILL BE LOCALLY HEAVY RAIN DUE TO THE UNUSUALLY HIGH ATMOSPHERIC MOISTURE POOLING AHEAD OF THE SYSTEM. DUE TO THE STRONG SHEAR PRESENTED BY THIS SYSTEM... CANNOT EVEN RULE OUT AN ISOLATED TORNADO...ALTHOUGH BELIEVE THE THREAT IS HIGHER WEST OF THE APPALACHIANS...OUTSIDE OUR FORECAST AREA. THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH DURING LATE EVENING AS THE LINE PASSES EAST OF THE MOUNTAINS AND BEGINS TO MOVE DOWNSLOPE...ALTHOUGH SOME POTENTIAL FOR GUSTY WINDS WILL REMAIN THROUGH MIDNIGHT EAST OF THE BLUE RIDGE. WINDS WILL THEN SHIFT WESTERLY EARLY MONDAY AS A STRONG COLD FRONT MOVES EAST ACROSS THE FORECAST REGION...LEAVING ONLY UPSLOPE SHOWERS ACROSS THE MOUNTAINS. AS MENTIONED BEFORE...CLOUD COVER AND SHOWERS ARE ADDING TO THE UNCERTAINTY OF MANY ASPECTS OF THE FORECAST...INCLUDING AFTERNOON HIGHS. HAVE UNDERCUT MAV/MET GUIDANCE BY A FEW DEGREES...OPTING FOR THE COOLER MOS GUIDANCE. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 AM EDT SUNDAY... BY 12Z (8 AM EDT) MONDAY...THE DYNAMIC UPPER LEVEL SHORTWAVE WILL HAVE LIFTED INTO THE NORTHEAST U.S. LEAVING A DEEP LOW LEVEL NORTHWEST FLOW IN PLACE. FAIR PRESSURE RISES AND 40+ KT 850MB WINDS SHOULD GENERATE GUSTY WINDS...BUT SPEEDS REMAINING BELOW ADVISORY CRITERIA. RESIDUAL MOISTURE BELOW 4K FT SHOWN ON FORECAST SOUNDINGS FORCED UP ALONG THE WESTERN SLOPES...COMBINED WITH LAPSE RATES GREATER THAN 6.5 C/KM WILL HELP GENERATE UPSLOPE SHOWERS MONDAY AND INTO MONDAY EVENING. LEANED TOWARD THE COOLER GUIDANCE FOR HIGHS MONDAY...HOWEVER...WITH DOWNSLOPING WINDS...TEMPS EAST OF THE BLUE RIDGE WILL STILL MANAGE TO REACH WELL INTO THE 80S. CHANCE FOR UPSLOPE SHOWERS DIMINISH TUESDAY AND UPSLOPE FLOW WEAKENS AND LOW LEVEL DRYING CONTINUES. AS THE DOWNSLOPE FLOW EAST OF THE BLUE RIDGE ALSO WEAKENS...COOLING TREND CONTINUES AND WENT SLIGHTLY BELOW GUIDANCE FOR HIGHS TUESDAY. ENERGY ROUNDING THE BASE OF THE UPPER LEVEL EASTERN U.S. TROF HELPS DEVELOP A WEAK SFC LOW ACROSS THE CAROLINAS LATE TUESDAY. MODELS HINT THAT THIS MAY PRODUCE A WEAK EAST/NORTHEAST FLOW IN THE FAR EAST AND PERHAPS BRING SOME CLOUDS TO THIS REGION. ACROSS THE WEST...HOWEVER...SFC HIGH PRESSURE BUILDS WHICH SHOULD ALLOW TEMPS TUESDAY NIGHT TO DROP INTO THE 40S ACROSS PORTIONS OF THE MOUNTAINS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1230 PM EDT SATURDAY... THE PERIOD STARTS OFF WITH A COLD FRONT WELL OFF THE ATLANTIC COAST. A 1020MB SURFACE HIGH OVER SE MO SHIFTS TO THE NE STATES THURSDAY AND FRIDAY. AT THE MID LEVELS...A RIDGE WILL PERSIST ACROSS THE WESTERN US...WHILE A TROUGH WILL PERSIST ACROSS THE EASTERN US. VERY LITTLE MOISTURE IS AVAILABLE FOR WEDNESDAY AND THURSDAY. THE ONLY PLACE THAT MAY BE ABLE TO SQUEAK OUT A SHOWER OR TWO IS ACROSS THE FAR SW...OTHERWISE MUCH OF THE REGION WILL REMAIN DRY. MOISTURE AND LOW LEVEL CONVERGENCE INCREASE FOR FRIDAY AND SATURDAY...THUS INCREASING THE THREAT FOR SHOWERS AND THUNDERSTORMS. GREATEST CHANCE POPS ARE ACROSS THE WEST WHERE THE CONVERGENCE IS MAXIMIZED. 850MB TEMPS OF +13-15C AND A PERSISTENT WEDGING EASTERLY WIND WILL ALLOW SURFACE HIGH TEMPS TO BE 5-10 DEGREES BELOW NORMAL. THURSDAY WILL BE THE COOLEST MORNING OF THE PERIOD WITH UPPER 40S POSSIBLE ACROSS SOME OF THE MOUNTAIN VALLEY LOCATIONS. LOW TEMPS WILL MODERATE FRIDAY THROUGH THE WEEKEND AS SURFACE DEWPTS INCREASE. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... AS OF 720 AM EDT SUNDAY... WIDELY SCATTERED SHOWERS WILL CREATING SPOTTY AREAS OF MVFR CIGS AND VSBYS THIS MORNING. THIS FIRST ROUND OF PRECIPITATION WILL DIMINISH BY LATE MORNING. WIND GUSTS TO 30 MPH IN THE NORTHWEST NC MOUNTAINS AND FAR SOUTHWEST VIRGINIA EARLY THIS MORNING WILL GRADUALLY DIMINISH AS THE MORNING PROGRESSES. WHILE VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE MORNING...A COMPLEX OF STORMS IN KENTUCKY WILL SPREAD MID AND HIGH CLOUDS OVER THE REGION...AS WELL AS SCATTERED SHOWERS AND STORMS...ESPECIALLY IN NW NORTH CAROLINA. THE GREATEST THREAT TO AVIATORS TODAY WILL BE YET ANOTHER COMPLEX OF STORMS THAT WILL ENTER OUR AREA FROM THE NORTHWEST LATE THIS AFTERNOON AND THIS EVENING...IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE MOVING INTO THE OHIO VALLEY.THERE STILL IS SOME UNCERTAINTY ABOUT HOW MUCH INSTABILITY WILL BE IN PLACE BY EARLY AFTERNOON...WHICH WILL DEPEND ON HOW MUCH CLOUD COVER REMAINS FROM THE MORNING CONVECTION. REGARDLESS...WITH AN IMPRESSIVE WIND FIELD ALOFT...CONFIDENCE IS GROWING THAT THIS LARGE COMPLEX OF STORMS WILL IMPACT OUR AREA AND MANY TAF SITES...BUT MOST LIKELY KBLF...KLWB...KBCB AND KROA. AS A RESULT...INTRODUCED THUNDER WITH PROB30 OF WIND GUSTS TO 30-40KTS. IFR CONDITIONS WITH LOW CIGS/VSBYS EXPECTED WITH THIS COMPLEX. A COLD FRONT PASSES TONIGHT...LEAVING VFR CONDITIONS...BUT GUSTY NORTHWEST WINDS...ESPECIALLY IN THE MOUNTAINS. EXTENDED AVIATION DISCUSSION... THREAT OF SUB VFR THROUGH MONDAY EXPECTED ACROSS SE WEST VA PER NW FLOW...BUT LESS ELSEWHERE GIVEN DOWNSLOPE. DRIER AIR PUSHING IN FOR TUESDAY-WEDNESDAY WILL BRING MAINLY VFR CONDITIONS...BUT CANNOT RULE OUT LATE NIGHT FOG KBCB/KLWB BUT LOW LVLS MAY STAY DRY ENOUGH FOR LESS FOG COVERAGE. VARIABLE CIGS EXPECTED UNDER ANOMALOUS UPPER LOW THROUGHOUT THE WEEK. A FEW -SHRA NOT COMPLETELY OUT OF THE QUESTION ACROSS EASTERN WV...ALONG WITH OCCASIONAL MVFR CIGS. TYPICAL FOG POTENTIAL LESS THAN NORMAL FOR THIS TIME OF YEAR THROUGHOUT THE WEEK BECAUSE OF TURBULENT MIXING AND PREVAILING CYCLONIC FLOW. TOWARD THE END OF THE WEEK...AS THE UPPER LOW RETROGRADES JUST WEST OF THE REGION...INCREASING POTENTIAL FOR SHRA/TSRA... ESPECIALLY IN THE FRI-SUN TIME FRAME. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/NF NEAR TERM...JH/NF SHORT TERM...PH LONG TERM...CF AVIATION...NF/PH/RAB
Hazardous weather outlook, Jul 27, 5:43 AM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 543 AM EDT SUN JUL 27 2014 NCZ003>006-019-020-VAZ032-043-044-058-059-280945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 543 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A STRONG COLD FRONT DURING THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. LARGE HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NCZ001-002-018-VAZ009-012>017-022-033>035-045>047-280945- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM- 543 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. COMPLEXES OR CLUSTERS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A STRONG UPPER LEVEL DISTURBANCE PASSES ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS. LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. VAZ007-010-011-018>020-023-024-WVZ042>045-280945- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- MERCER-SUMMERS-MONROE-GREENBRIER- 543 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. COMPLEXES OR CLUSTERS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A STRONG UPPER LEVEL DISTURBANCE PASSES ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS. LARGE HAIL AND AN ISOLATED TORNADO IS POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING OF SMALLER CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Jul 27, 8:38 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 AM EDT SUN JUL 27 2014
NCZ005-006-271330-
ROCKINGHAM NC-CASWELL NC-
838 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 930 AM EDT
* AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MAYFIELD
TO NEAR MONROETON...MOVING TO THE EAST AT 45 MPH.
* VERY HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THE PASSAGE OF THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
MAYFIELD...
PROSPECT HILL...
JERICHO...
AND YANCEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3625 7963 3635 7964 3654 7963 3654 7914
3624 7916 3625 7953 3624 7953 3624 7961
TIME...MOT...LOC 1232Z 236DEG 57KT 3656 7960 3625 7963
WERTSpecial weather statement, Jul 27, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 AM EDT SUN JUL 27 2014
VAZ019-020-WVZ045-271615-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
1121 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1215 PM EDT
* AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF SUMMERSVILLE TO NEAR GAP MILLS...MOVING TO THE EAST AT 25
MPH. THESE STORMS WILL SPREAD NORTHEAST ACROSS LEWISBURG IN THE
NEXT 30 MINUTES BRINGING A PERIOD OF HEAVY RAINFALL TO PARTS OF
THE GREENBRIER VALLEY BEFORE MOVING INTO WESTERN BATH AND
ALLEGHANY COUNTIES BEFORE NOON.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
COVINGTON CITY...
WARM SPRINGS...
HOT SPRINGS...
AND CLIFTON FORGE CITY.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3821 7961 3807 7950 3797 7957 3761 8018
3771 8035 3769 8038 3772 8040 3769 8045
3770 8051 3809 8080 3808 8071 3827 8044
3823 8036 3811 8036 3805 8027 3806 7997
3811 7993 3813 7995 3818 7992 3827 7980
TIME...MOT...LOC 1512Z 262DEG 22KT 3819 8083 3757 8036
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:31 AM EDT | Special Weather Statement | RNK | Alleghany, Craig, Giles, City of Covington | 59 min |
| Jul 27, 3:02 AM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jul 27, 3:14 AM EDT | Special Weather Statement | RNK | Botetourt, Craig, Montgomery, Roanoke, Rockbridge, City of Buena Vista and 3 more | 61 min |
| Jul 27, 3:33 AM EDT | Special Weather Statement | RNK | City of Radford | 42 min |
| Jul 27, 4:53 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania | 52 min |
| Jul 27, 8:38 AM EDT | Special Weather Statement | RNK | Caswell | 52 min |
| Jul 27, 6:05 PM EDT | Special Weather Statement | RNK | Watauga | 55 min |
| Jul 27, 6:54 PM EDT | Special Weather Statement | RNK | Watauga | 51 min |
| Jul 27, 7:09 PM EDT | Special Weather Statement | RNK | Ashe | 36 min |
| Jul 27, 7:19 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 56 min |
| Jul 27, 1:59 AM EDT | Special Weather Statement | RNK | Greenbrier | 46 min |
Nearby
Special Weather Statements in Virginia, 2014Special Weather Statements in West Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.